Wisconsin, 2014Winter Storm in Wisconsin, November 10 to 12, 2014
November 10 to 12, 2014 · NWS GRB · 7 events in 7 counties and zones
A complex storm system affected the region November 10-11, 2014, bringing a swath of heavy snow to parts of northern Wisconsin. The main storm hit in two phases.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex storm system affected the region November 10-11, 2014, bringing a swath of heavy snow to parts of northern Wisconsin. The main storm hit in two phases. The first phase was in the form of a long west to east band of snow which set up across Minnesota and northern Wisconsin early on November 10th. Low pressure then moved across far southern Wisconsin and produced another round of snow late on November 10th and into the 11th across central and northern Wisconsin.
In addition to the long-duration storm, additional lake effect snow from Lake Superior pushed totals over 20 inches in some locations in the snowbelt. The highest reported snowfall total was 23.7 inches at Lac du Flambeau (Vilas Co.). Some of the highest snow totals outside the snowbelt included 15.2 inches near Alvin (Forest Co.), 12.5 inches at Florence (Florence Co.), 12.0 inches at Lake Tomahawk (Oneida Co.), and 11 inches at Pearson (Langlade Co.).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Nov 10, 5:14 AM CST, 46 minutes earlier.
Area forecast discussion, Nov 10, 5:14 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
514 AM CST MON NOV 10 2014
UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE
.SHORT TERM...TODAY...TONIGHT...AND TUESDAY
ISSUED AT 350 AM CST MON NOV 10 2014
VERY CHALLENGING WINTER STORM SYSTEM TO DEAL WITH THE NEXT 36 TO
48 HOURS...DUE TO DURATION AND TIMING OF THE EVENT...AND PCPN
TYPES WHICH WILL IMPACT SNOW AMOUNTS ACROSS PARTS OF CENTRAL
WISCONSIN AND NORTHEAST WISCONSIN. LAKE EFFECT POTENTIAL WILL
LINGER AFTER TUESDAY.
AT 09Z...WEST TO EAST WAA BAND OF SNOW EXTENDED FROM THE DAKOTAS
INTO SOUTHERN MINNESOTA CONTINUES TO ORGANIZE THIS MORNING. RADAR
TRENDS SUGGEST REACHING CENTRAL WISCONSIN BY DAYBREAK. SOUTH OF
THE AREA...SUBSIDENCE AND DRYING IN THE WAKE OF A PIECE OF ENERGY
WHICH TRACKED OVER SOUTHERN WISCONSIN SUNDAY EVENING MAY HOLD PCPN
OFF THIS MORNING. WILL CONSIDER AT LEAST A SPS...BUT LATEST RADAR
TRENDS INDICATE THAT WILL NOT BE NEEDED.
ANTICIPATE THE BAND OF MODERATE TO HEAVY SNOW TO DEVELOP QUICKLY
OVER CENTRAL WISCONSIN THIS MORNING AND SLOWLY LIFT NORTHWARD
TODAY. HOWEVER FORECAST SOUNDINGS SHOW A RATHER WARM LAYER 800-700
DEVELOPING LATER TODAY AND CONTINUING INTO THIS EVENING...TO
SUPPORT A PERIOD OF SNOW TO MIXED PCPN FROM CENTRAL WISCONSIN TO
PERHAPS MARINETTE COUNTY. AS A RESULT WILL NEED TO LOWER SNOW
AMOUNTS ON THIS REGION...BUT CONTINUE THE WARNING DUE TO THE
LIKELY SWITCH TO SLEET AND FREEZING RAIN AND RAIN WHICH WILL
CONTINUE INTO TONIGHT. MODEL TRENDS OF QPF AND SNOW A TAD NORTH
SUPPORTS SHIFTING WOOD COUNTY TO AN ADVISORY. WHILE THE REMAINING
WATCH AREA WILL SHIFT TO AN ADVISORY.
ITS POSSIBLE THE ADVISORY COULD REPLACE THE WARNING ONE TIER
FURTHER NORTH DUE TO DECREASING SNOW AMOUNTS...BUT THE MIX TO A
Z/IP/ZR SUPPORTS THE WARNING FOR NOW.
DOOR COUNTY IS A BIT MORE TRICKY...THE WEST TO EAST SNOW BAND MAY
CATCH AT LEAST THE NORTH HALF TODAY BEFORE MIXING AND MAY TURN TO
RAIN LATER TODAY INTO TONIGHT. CONDITIONS MAY WARRANT A LATER
WARNING AS WELL WITH THE INCREASING NORTHEAST WINDS LATER TONIGHT
INTO TUESDAY AS THE H850 LOW AND SURFACE LOW TRACK OVER THE STATE.
THE AIR MASS NORTH OF LAKE SUPERIOR IS RATHER COLD WITH TEMPS NEAR
ZERO...AND MAY BE TAPPED AS THE LOW PASSES TOWARD TUESDAY.
SO WILL MAKE THE SIMPLE APPROACH WITH ADJUSTMENTS TO THE HEADLINES
THIS AM...BY USING AN ADVISORY TIER SOUTH OF THE WARNING DUE TO
THE MIX POTENTIAL.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
ISSUED AT 350 AM CST MON NOV 10 2014
SYSTEM SNOW SHOULD BE ON ITS WAY OUT OF THE FORECAST AREA BY THE
START OF THE PERIOD.
COLD TEMPERATURES AND LAKE EFFECT SNOW SHOWERS CAN BE EXPECTED FOR
AT LEAST THE EARLY PART OF THE WEEK AS THE UPCOMING STORM SYSTEM
PULLS AWAY FROM WISCONSIN...LEAVING COLD CYCLONIC FLOW AT THE
SURFACE AND ALOFT. MODELS BRING A SURFACE TROUGH AND MID LEVEL
TROUGH THROUGH THE STATE ON THURSDAY BUT SHOWED SOME DIFFERENCES
IN HOW MUCH OF THE AREA GETS MEASURABLE SNOW AS THESE FEATURES
PASS. OTHERWISE...LAKE EFFECT SNOW AND SNOW ASSOCIATED WITH THE
PASSING TROUGHS SHOULD COME TO AN END BY THURSDAY NIGHT AS SURFACE
HIGH PRESSURE AND A MID LEVEL RIDGE MOVE INTO THE REGION. MODELS
HAVE ISSUES WITH A SYSTEM APPROACHING THE REGION NEXT WEEKEND SO
THE BLENDED MODEL SOLUTION ONLY SPIT OUT SOME SLIGHT CHANCE
POPS...WHICH HAVE BEEN LEFT AS IS.
A PERIOD OF MUCH COLDER THAN NORMAL TEMPERATURES CAN BE EXPECTED.
COLD AIR IN PLACE SHOULD RESULT IN HIGHS MAINLY IN THE TEENS TO
UPPER 20S...AND LOWS IN THE SINGLE DIGITS TO THE TEENS.
&&
.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 514 AM CST MON NOV 10 2014
A WINTER STORM WILL TAKE AIM FOR THE AREA TODAY INTO TUESDAY. EXPECT
VFR CONDITIONS TO QUICKLY GIVE WAY TO MVFR CIGS AND VSBYS TOWARD
DAYBREAK...THE CONTINUE TO DETERIORATE TO IFR CIGS AFTER 15Z WITH
MODERATE TO HEAVY SNOW DEVELOPING. THE SNOW MAY BECOMING MIXED
WITH SLEET...FREEZING RAIN AND RAIN LATER TODAY OVER PARTS OF
CENTRAL AND NORTHEAST WISCONSIN BEFORE TURNING BACK TO SNOW LATE
TONIGHT INTO TUESDAY. SNOW IS EXPECTED TO TURN TO A MIX OF SLEET
AND RAIN OVER EAST CENTRAL LATER TODAY INTO TONIGHT THEN TURN BACK
TO SNOW ON TUESDAY.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST TUESDAY FOR WIZ020-031-
035>037.
WINTER STORM WARNING UNTIL 6 PM CST TUESDAY FOR WIZ005-010-011-
018-019-030.
WINTER STORM WARNING FROM 9 AM THIS MORNING TO 6 PM CST TUESDAY
FOR WIZ012-013-021-073.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST
TUESDAY FOR WIZ022-074.
&&
SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......TDH
Hazardous weather outlook, Nov 10, 4:05 AM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
405 AM CST MON NOV 10 2014
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
405 AM CST MON NOV 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
HEAVY SNOW IS EXPECTED ACROSS NORTH-CENTRAL WISCONSIN...AND
PORTIONS OF CENTRAL AND FAR NORTHEAST WISCONSIN TODAY AND TONIGHT.
THERE IS A POTENTIAL FOR OVER 8 INCHES OF SNOW IN THAT PART OF THE
STATE THROUGH TUESDAY...WHICH WILL LEAD TO VERY HAZARDOUS TRAVEL
CONDITIONS. WINTER STORM WARNINGS AND ADVISORIES HAVE BEEN POSTED.
THE SNOW WILL BE MIXED WITH SLEET OR RAIN ESPECIALLY OVER EAST
CENTRAL WISCONSIN THIS AFTERNOON AND EVENING WHICH WILL HOLD DOWN
SNOWFALL TOTALS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MODERATE TO HEAVY SNOW WILL GRADUALLY DIMINISH FROM WEST TO EAST
ON TUESDAY WHILE A MIX ELSEWHERE TURNS TO ALL SNOW. INCREASING
NORTHEAST THEN NORTH WINDS ON TUESDAY WILL PRODUCE BLOWING AND
DRIFTING OF THE NEW SNOW OVER NORTH CENTRAL AND PARTS OF CENTRAL
AND FAR NORTHEAST WISCONSIN.
COLDER AIR POURING OVER LAKE SUPERIOR MAY GENERATE LAKE EFFECT
SNOWS OVER FAR NORTH CENTRAL WISCONSIN...LEADING TO MORE SNOW
ACCUMULATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.
LMZ521-522-541>543-111015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
405 AM CST MON NOV 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TODAY AND TONIGHT
NORTHEAST WIND GUSTS TO GALE FORCE ARE POSSIBLE LATE TODAY INTO
TONIGHT. .
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NORTH TO NORTHWEST WIND GUSTS TO GALE FORCE ARE POSSIBLE TUESDAY.
Winter Storm, Vilas
- When
- November 10, 6:00 AM CST to November 12, 4:00 AM CST
- Where
- Vilas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
A storm total of 23.7 inches of snow was measured at Lac du Flambeau.
Winter Storm, Oneida
- When
- November 10, 6:00 AM CST to November 11, 6:00 PM CST
- Where
- Oneida forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
A storm total of 12.0 inches of snow was measured at Lake Tomahawk.
Winter Storm, Forest
- When
- November 10, 6:00 AM CST to November 11, 6:00 PM CST
- Where
- Forest forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.667, -88.770 (the zone’s center; the record gives no point)
A storm total of 15.2 inches of snow was measured 4 miles northwest of Alvin.
Winter Storm, Florence
- When
- November 10, 6:00 AM CST to November 11, 6:00 PM CST
- Where
- Florence forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.848, -88.398 (the zone’s center; the record gives no point)
A storm total of 12.5 inches of snow was measured in Florence.
Winter Storm, Northern Marinette
- When
- November 10, 6:00 AM CST to November 11, 6:00 PM CST
- Where
- Northern Marinette forecast zone
- Reported by
- Unknown
- Coordinates
- 45.351, -88.002 (the zone’s center; the record gives no point)
Heavy snow fell across extreme northwest Marinette County.
Winter Storm, Lincoln
- When
- November 10, 6:00 AM CST to November 11, 6:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.338, -89.735 (the zone’s center; the record gives no point)
Storm total snowfall of 10.9 inches was measured 8 miles west of Merrill, and at Rice Reservoir, near Bradley.
Winter Storm, Langlade
- When
- November 10, 6:00 AM CST to November 11, 6:00 PM CST
- Where
- Langlade forecast zone
- Reported by
- Public
- Coordinates
- 45.262, -89.072 (the zone’s center; the record gives no point)
A storm total of 11.0 inches of snow was measured at Pearson.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Colorado, November 10 to 14, 2014$10 million · 14 events
- Cold in Texas, November 10 to 11, 201420 events
- Winter Storm and Winter Weather in Michigan, November 10 to 12, 201415 events
- High Surf in Hawaii, November 10 to 14, 201413 events
- Winter Storm in Wisconsin, November 10 to 11, 20141 injured · $500 · 1 event
- Winter Storm in Wisconsin, November 10, 20148 events
- Heavy Snow in Wisconsin, November 10 to 13, 20148 events
- Extreme Cold and Winter Weather in Montana, November 10 to 12, 20145 events
- Heavy Snow in Minnesota, November 10 to 11, 20144 events
- High Wind in Texas, November 10, 201457 kt wind · 4 events
- Winter Weather in Colorado, November 10, 20144 events
- Winter Weather in Wyoming, November 10 to 11, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546841, 548204, 548205, 548206, 548207, 548208, 548209.